Alert archive / Oklahoma / Flash Flood Warnings in 2015

Flash Flood Warning 7, NWS Norman, OK

May 6, 20156 counties in Oklahoma

NWS Norman, OK issued this flash flood warning at May 6, 2015, 6:06 PM CDT for 6 counties in Oklahoma. It was in force for 15 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2015, 6:06 PM CDT (23:06 UTC)
Expired
May 7, 2015, 9:00 AM CDT
In force
15 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Emergency
Flash flood emergency
Flood severity
None

Counties Caddo County, OK, Canadian County, OK, Cleveland County, OK, Grady County, OK, McClain County, OK, Oklahoma County, OK

The radar

The Norman radar (KTLX), 43 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 6:13 PM CDTFLASH FLOODNewcastle, OKNUMEROUS ROADS AND DITCHES FLOODED NEAR HWY 62.
May 6, 6:56 PM CDTFLASH FLOOD1 S Moore, OK19TH STREET IS IMPASSABLE DUE TO VERY HIGH WATER UNDER THE RAILROAD OVERPASS.
May 6, 7:52 PM CDTFLASH FLOOD7 Sw Oklahoma City, OKONE HOUR MEASURED RAINFALL OF 3.04 INCHES AT WILL ROGERS WORLD AIRPORT RESULTING IN FLASH FLOODING ACROSS THE AREA.
May 6, 9:30 PM CDTFLASH FLOODDel City, OKHOME/BUSINESS FLOODED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.1 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2015-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1226 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2015-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 219 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1226 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
219 m²/s²
0-3 km storm-relative helicity
308 m²/s²
Significant tornado parameter
1.2
Supercell composite
9.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

805 
WGUS54 KOUN 062306
FFWOUN
OKC015-017-027-051-087-109-070200-
/O.NEW.KOUN.FF.W.0007.150506T2306Z-150507T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
606 PM CDT WED MAY 6 2015

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN MCCLAIN COUNTY IN CENTRAL OKLAHOMA...
  SOUTHEASTERN CADDO COUNTY IN SOUTHWESTERN OKLAHOMA...
  SOUTHERN OKLAHOMA COUNTY IN CENTRAL OKLAHOMA...
  SOUTHEASTERN CANADIAN COUNTY IN CENTRAL OKLAHOMA...
  NORTHERN GRADY COUNTY IN CENTRAL OKLAHOMA...
  CLEVELAND COUNTY IN CENTRAL OKLAHOMA...

* UNTIL 900 PM CDT
    
* AT 604 PM CDT...DOPPLER RADAR DETECTED THUNDERSTORMS WITH HEAVY 
  RAIN FROM NEAR ANADARKO TO MOORE TO MIDWEST CITY. 1 TO3 INCHES OF 
  RAIN HAVE FALLEN IN THESE AREAS IN THE PAST 3 HOURS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  OKLAHOMA CITY...NORMAN...MOORE...MIDWEST CITY...DEL CITY...
  CHICKASHA...NEWCASTLE...BLANCHARD...ANADARKO...BETHANY...MUSTANG...
  CHOCTAW...NOBLE...TUTTLE...HARRAH...SPENCER...JONES...NICOMA
  PARK...GOLDSBY AND UNION CITY.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA THROUGH 9 PM.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...EAST FORK
DELAWARE CREEK...EAST CREEK...PECAN CREEK...DAVE BLUE CREEK...LITTLE
RIVER...SILVER CREEK...TONY HOLLOW CREEK...NORTH FORK LITTLE RIVER...
POND CREEK...OTTER CREEK...BITTER CREEK...HOG CREEK...SUGAR CREEK...
DRIPPING SPRINGS CREEK...WEST ELM CREEK...SNAKE CREEK...SOUTH DEER
CREEK...WEST FORK SALT CREEK...ROCK CREEK...TONKAWA CREEK...WEST FORK
WILDHORSE CREEK...SMITH CREEK...NORTH CANADIAN RIVER...COW CREEK...
TWIN CREEK...LIGHTNING CREEK...SOLDIER CREEK...CHOCTAW CREEK...
MUSTANG CREEK AND WASHITA RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3501 9775 3497 9841 3538 9811 3560 9714
      3519 9714

$$

MBS
5 follow-up statements
701 
WGUS74 KOUN 070054
FFSOUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
754 PM CDT WED MAY 6 2015

OKC015-017-027-051-087-109-070200-
/O.CON.KOUN.FF.W.0007.000000T0000Z-150507T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCCLAIN OK-CADDO OK-OKLAHOMA OK-CANADIAN OK-GRADY OK-CLEVELAND OK-
754 PM CDT WED MAY 6 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHWESTERN MCCLAIN...SOUTHEASTERN CADDO...SOUTHERN OKLAHOMA...
SOUTHEASTERN CANADIAN...NORTHERN GRADY AND CLEVELAND COUNTIES...

AT 754 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE WARNED 
AREA. ONE TO FIVE INCHES OF RAIN HAVE FALLEN IN THW WARNED AREA 
SINCE 3 PM THIS AFTERNOON. DANGEROUS FLASH FLOODING IS OCCURRING 
NEAR NEWCASTLE AND MOORE.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OKLAHOMA CITY...NORMAN...MIDWEST CITY...MOORE...DEL CITY...
CHICKASHA...STELLA...MUSTANG...CHOCTAW...ANADARKO...NEWCASTLE...
NOBLE...HARRAH...TUTTLE...SPENCER...BLANCHARD...NICOMA PARK...
MINCO...UNION CITY...GOLDSBY...VERDEN...AMBER...COLE...POCASSET...
LAKE THUNDERBIRD...COGAR...TINKER AIR FORCE BASE...LAKE CHICKASHA...
NEWALLA AND STANLEY DRAPER LAKE.

DANGEROUS FLASH FLOODING IS OCCURRING AND WILL CONTINUE THROUGH
AT LEAST 9 PM THIS EVENING!

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL LIKELY IN THE 
WARNED AREA...ESPECIALLY FROM TUTTLE TO NEWCASTLE TO MOORE.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...EAST FORK
DELAWARE CREEK...EAST CREEK...PECAN CREEK...DAVE BLUE CREEK...LITTLE
RIVER...SILVER CREEK...TONY HOLLOW CREEK...NORTH FORK LITTLE RIVER...
POND CREEK...OTTER CREEK...BITTER CREEK...HOG CREEK...SUGAR CREEK...
DRIPPING SPRINGS CREEK...WEST ELM CREEK...SNAKE CREEK...SOUTH DEER
CREEK...WEST FORK SALT CREEK...ROCK CREEK...TONKAWA CREEK...WEST FORK
WILDHORSE CREEK...SMITH CREEK...NORTH CANADIAN RIVER...COW CREEK...
TWIN CREEK...LIGHTNING CREEK...SOLDIER CREEK...CHOCTAW CREEK...
MUSTANG CREEK AND WASHITA RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.  MOVE TO HIGHER GROUND.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3501 9775 3497 9841 3538 9811 3560 9714
      3519 9714

$$

MBS
756 
WGUS54 KOUN 070141
FFWOUN
OKC015-017-027-051-087-109-070800-
/O.EXT.KOUN.FF.W.0007.000000T0000Z-150507T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
841 PM CDT WED MAY 6 2015

THE NATIONAL WEATHER SERVICE IN NORMAN HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN MCCLAIN COUNTY IN CENTRAL OKLAHOMA...
  SOUTHEASTERN CADDO COUNTY IN SOUTHWESTERN OKLAHOMA...
  SOUTHERN OKLAHOMA COUNTY IN CENTRAL OKLAHOMA...
  SOUTHEASTERN CANADIAN COUNTY IN CENTRAL OKLAHOMA...
  NORTHERN GRADY COUNTY IN CENTRAL OKLAHOMA...
  CLEVELAND COUNTY IN CENTRAL OKLAHOMA...

* UNTIL 300 AM CDT THURSDAY

* AT 838 PM CDT...DOPPLER RADAR INDICATED VERY HEAVY RAIN WITH 
  NUMEROUS SHOWERS AND THUNDERSTORMS FROM TUTTLE TO MOORE TO 
  OKLAHOMA CITY TO MIDWEST CITY. ONE TO SEVEN INCHES OF RAIN HAVE 
  FALLEN IN THE WARNING AREA SINCE 3 PM THIS AFTERNOON. DANGEROUS 
  FLASH FLOODING IS ALREADY OCCURRING AND WILL CONTINUE THROUGH AT 
  LEAST 3 AM TONIGHT.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  OKLAHOMA CITY...NORMAN...MOORE...MIDWEST CITY...DEL CITY...
  CHICKASHA...NEWCASTLE...BLANCHARD...ANADARKO...BETHANY...MUSTANG...
  CHOCTAW...NOBLE...TUTTLE...HARRAH...SPENCER...JONES...NICOMA
  PARK...GOLDSBY AND UNION CITY.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE LIKELY IN THE 
WARNED AREA THROUGH 3 AM.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...EAST FORK 
DELAWARE CREEK...EAST CREEK...PECAN CREEK...DAVE BLUE CREEK...LITTLE 
RIVER...SILVER CREEK...TONY HOLLOW CREEK...NORTH FORK LITTLE 
RIVER... POND CREEK...OTTER CREEK...BITTER CREEK...HOG CREEK...SUGAR 
CREEK... DRIPPING SPRINGS CREEK...WEST ELM CREEK...SNAKE 
CREEK...SOUTH DEER CREEK...WEST FORK SALT CREEK...ROCK 
CREEK...TONKAWA CREEK...WEST FORK WILDHORSE CREEK...SMITH 
CREEK...NORTH CANADIAN RIVER...COW CREEK... TWIN CREEK...LIGHTNING 
CREEK...SOLDIER CREEK...CHOCTAW CREEK... MUSTANG CREEK AND WASHITA 
RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF IN THE OKLAHOMA CITY METRO AREA TONIGHT...IT IS HIGHLY ADVISED 
NOT TO TRAVEL DUE TO DANGEROUS FLASH FLOODING!

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3501 9775 3497 9841 3538 9811 3560 9714
      3519 9714

$$

MBS
075 
WGUS54 KOUN 070209
FFWOUN
OKC015-017-027-051-087-109-071400-
/O.EXT.KOUN.FF.W.0007.000000T0000Z-150507T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
909 PM CDT WED MAY 6 2015

...FLASH FLOOD EMERGENCY FOR OKLAHOMA CITY... MOORE... TUTTLE AND 
MUSTANG...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN MCCLAIN COUNTY IN CENTRAL OKLAHOMA...
  SOUTHEASTERN CADDO COUNTY IN SOUTHWESTERN OKLAHOMA...
  SOUTHERN OKLAHOMA COUNTY IN CENTRAL OKLAHOMA...
  SOUTHEASTERN CANADIAN COUNTY IN CENTRAL OKLAHOMA...
  NORTHERN GRADY COUNTY IN CENTRAL OKLAHOMA...
  CLEVELAND COUNTY IN CENTRAL OKLAHOMA...

* UNTIL 900 AM CDT THURSDAY

* AT 906 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN... UP TO 5 
  TO 8 INCHES OF RAIN HAVE FALLEN.

* THIS IS A FLASH FLOOD EMERGENCY FOR OKLAHOMA CITY...MOORE... 
  TUTTLE AND MUSTANG. SEEK HIGHER GROUND NOW! THIS IS A POTENTIALLY 
  LIFE THREATENING SITUATION! 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  OKLAHOMA CITY...NORMAN...MOORE...MIDWEST CITY...DEL CITY...
  CHICKASHA...NEWCASTLE...BLANCHARD...ANADARKO...BETHANY...MUSTANG...
  CHOCTAW...NOBLE...TUTTLE...HARRAH...SPENCER...JONES...NICOMA
  PARK...GOLDSBY AND UNION CITY.

ADDITIONAL RAINFALL AMOUNTS OF 4 TO 5 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...EAST FORK
DELAWARE CREEK...EAST CREEK...PECAN CREEK...DAVE BLUE CREEK...LITTLE
RIVER...SILVER CREEK...TONY HOLLOW CREEK...NORTH FORK LITTLE RIVER...
POND CREEK...OTTER CREEK...BITTER CREEK...HOG CREEK...SUGAR CREEK...
DRIPPING SPRINGS CREEK...WEST ELM CREEK...SNAKE CREEK...SOUTH DEER
CREEK...WEST FORK SALT CREEK...ROCK CREEK...TONKAWA CREEK...WEST FORK
WILDHORSE CREEK...SMITH CREEK...NORTH CANADIAN RIVER...COW CREEK...
TWIN CREEK...LIGHTNING CREEK...SOLDIER CREEK...CHOCTAW CREEK...
MUSTANG CREEK AND WASHITA RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3501 9775 3497 9841 3538 9811 3560 9714
      3519 9714

$$

KURTZ
875 
WGUS74 KOUN 070556
FFSOUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1256 AM CDT THU MAY 7 2015

OKC015-017-027-051-087-109-071400-
/O.CON.KOUN.FF.W.0007.000000T0000Z-150507T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCCLAIN OK-CADDO OK-OKLAHOMA OK-CANADIAN OK-GRADY OK-CLEVELAND OK-
1256 AM CDT THU MAY 7 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
THURSDAY FOR NORTHWESTERN MCCLAIN...SOUTHEASTERN CADDO...SOUTHERN
OKLAHOMA...SOUTHEASTERN CANADIAN...NORTHERN GRADY AND CLEVELAND
COUNTIES...

AT 1255 AM CDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING AROUND 
THE OKLAHOMA CITY METRO OVER 6 TO 7 INCHES OF RAIN HAVE FALLEN THIS 
EVENING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OKLAHOMA CITY...NORMAN...MIDWEST CITY...MOORE...DEL CITY...
CHICKASHA...STELLA...MUSTANG...CHOCTAW...ANADARKO...NEWCASTLE...
NOBLE...HARRAH...TUTTLE...SPENCER...BLANCHARD...NICOMA PARK...
MINCO...UNION CITY...GOLDSBY...VERDEN...AMBER...COLE...POCASSET...
LAKE THUNDERBIRD...COGAR...TINKER AIR FORCE BASE...LAKE CHICKASHA...
NEWALLA AND STANLEY DRAPER LAKE.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...EAST FORK
DELAWARE CREEK...EAST CREEK...PECAN CREEK...DAVE BLUE CREEK...LITTLE
RIVER...SILVER CREEK...TONY HOLLOW CREEK...NORTH FORK LITTLE RIVER...
POND CREEK...OTTER CREEK...BITTER CREEK...HOG CREEK...SUGAR CREEK...
DRIPPING SPRINGS CREEK...WEST ELM CREEK...SNAKE CREEK...SOUTH DEER
CREEK...WEST FORK SALT CREEK...ROCK CREEK...TONKAWA CREEK...WEST FORK
WILDHORSE CREEK...SMITH CREEK...NORTH CANADIAN RIVER...COW CREEK...
TWIN CREEK...LIGHTNING CREEK...SOLDIER CREEK...CHOCTAW CREEK...
MUSTANG CREEK AND WASHITA RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.  MOVE TO HIGHER GROUND.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3501 9775 3497 9841 3538 9811 3560 9714
      3519 9714

$$

KURTZ
462 
WGUS74 KOUN 070840
FFSOUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
340 AM CDT THU MAY 7 2015

OKC015-017-027-051-087-109-071400-
/O.CON.KOUN.FF.W.0007.000000T0000Z-150507T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCCLAIN OK-CADDO OK-OKLAHOMA OK-CANADIAN OK-GRADY OK-CLEVELAND OK-
340 AM CDT THU MAY 7 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
THURSDAY FOR NORTHWESTERN MCCLAIN...SOUTHEASTERN CADDO...SOUTHERN
OKLAHOMA...SOUTHEASTERN CANADIAN...NORTHERN GRADY AND CLEVELAND
COUNTIES...

AT 336 AM CDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING IN AND 
AROUND THE OKLAHOMA CITY METRO OVERNIGHT. OVER 7 INCHES OF RAIN FELL 
WEDNESDAY NIGHT... AND ADDITIONAL RAINFALL THIS MORNING COULD 
EXACERBATE THE FLASH FLOOD SITUATION.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OKLAHOMA CITY...NORMAN...MIDWEST CITY...MOORE...DEL CITY...
CHICKASHA...STELLA...MUSTANG...CHOCTAW...ANADARKO...NEWCASTLE...
NOBLE...HARRAH...TUTTLE...SPENCER...BLANCHARD...NICOMA PARK...
MINCO...UNION CITY...GOLDSBY...VERDEN...AMBER...COLE...POCASSET...
LAKE THUNDERBIRD...COGAR...TINKER AIR FORCE BASE...LAKE CHICKASHA...
NEWALLA AND STANLEY DRAPER LAKE.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...EAST FORK
DELAWARE CREEK...EAST CREEK...PECAN CREEK...DAVE BLUE CREEK...LITTLE
RIVER...SILVER CREEK...TONY HOLLOW CREEK...NORTH FORK LITTLE RIVER...
POND CREEK...OTTER CREEK...BITTER CREEK...HOG CREEK...SUGAR CREEK...
DRIPPING SPRINGS CREEK...WEST ELM CREEK...SNAKE CREEK...SOUTH DEER
CREEK...WEST FORK SALT CREEK...ROCK CREEK...TONKAWA CREEK...WEST FORK
WILDHORSE CREEK...SMITH CREEK...NORTH CANADIAN RIVER...COW CREEK...
TWIN CREEK...LIGHTNING CREEK...SOLDIER CREEK...CHOCTAW CREEK...
MUSTANG CREEK AND WASHITA RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.  MOVE TO HIGHER GROUND.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3501 9775 3497 9841 3538 9811 3560 9714
      3519 9714

$$

KURTZ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 6, 3:27 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, May 6, 3:27 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
327 PM CDT WED MAY 6 2015

.DISCUSSION...
A FEW SEVERE STORMS HAVE ALREADY DEVELOPED IN THE MINIMALLY-CAPPED
UNSTABLE/HIGH-SHEAR ATMOSPHERE THAT IS OVER MUCH OF OUR FORECAST
AREA. WE EXPECT A FEW SEVERE STORMS TO CONTINUE THROUGH THE
EVENING....MAINLY IN THE FORM OF ISOLATED SUPERCELLS. UNLIKE LAST
NIGHT...NO ORGANIZED REGION OF HEAVY RAIN IS EXPECTED TONIGHT.
SOME STORMS MAY PERSIST PAST MIDNIGHT...BUT THEY WILL LIKELY
REMAIN SCATTERED...AND NOT AN ORGANIZED COMPLEX.

THE CHANCE FOR RAIN...INCLUDING STRONG/SEVERE STORMS...WILL
PERSIST THROUGH THE REMAINDER OF THE WEEK AND WEEKEND. THERE IS
VERY LITTLE CHANGE TO PREVIOUS THINKING ABOUT EACH DAY...WITH A
LOWER RISK OF SEVERE WEATHER ON THURSDAY...SOMEWHAT HIGHER ON
FRIDAY...MUCH HIGHER ON SATURDAY...AND DIMINISHING FROM WEST TO
EAST ON SUNDAY.

EARLY NEXT WEEK SHOULD BE A COOL AND QUIET PERIOD...FOR A COUPLE
OF DAYS...AT LEAST. MOISTURE AND RAIN CHANCES RISE AGAIN MIDWEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  64  77  64  79 /  50  50  60  50
HOBART OK         62  77  64  79 /  50  50  60  50
WICHITA FALLS TX  64  79  66  79 /  60  50  50  50
GAGE OK           62  80  59  80 /  20  40  60  50
PONCA CITY OK     66  79  63  80 /  40  40  70  50
DURANT OK         65  79  67  80 /  40  40  40  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

25/23
Hazardous weather outlook, May 6, 3:28 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
328 PM CDT WED MAY 6 2015

OKZ004>048-050>052-TXZ083>090-072030-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
328 PM CDT WED MAY 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF
WESTERN AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE ENHANCED RISK AREA IS GENERALLY ALONG AND EAST OF A LINE FROM
FREEDOM AND CLINTON... TO ALTUS OKLAHOMA AND BENJAMIN TEXAS... AND
THEN WEST OF A LINE FROM PONCA CITY AND STILLWATER... TO SHAWNEE
AND SULPHUR... TO ARDMORE OKLAHOMA. THIS INCLUDES PLACES SUCH AS
ENID... THE OKLAHOMA CITY METRO... LAWTON... AND WICHITA FALLS.

TIMING...
THROUGH MIDNIGHT

IMPACTS...
HAIL UP TO THE SIZE OF BASEBALLS...
WIND GUSTS OF 60 TO 70 MPH...
A FEW TORNADOES...
LOCALLY HEAVY RAINFALL WHICH COULD CAUSE SOME FLOODING...

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN THE
RISK AREAS SHOULD BE READY FOR SEVERE WEATHER OPERATIONS.

DISCUSSION...
A FEW THUNDERSTORMS WILL DEVELOP AND MOVE ACROSS PARTS OF OKLAHOMA
AND WESTERN NORTH TEXAS. EVEN THOUGH THERE MAY ONLY BE A FEW
STORMS... ANY STORM THAT DEVELOPS WILL BE SEVERE DUE TO HIGH
INSTABILITY AND STRONG WIND SHEAR. VERY LARGE HAIL... DAMAGING
WIND GUSTS... AND TORNADOES WILL BE POSSIBLE. THUNDERSTORM
INTENSITY IS EXPECTED TO GRADUALLY WEAKEN DURING THE OVERNIGHT
HOURS...BUT STORMS MAY STILL PRODUCE LOCALLY HEAVY RAINFALL AND
SOME HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

.THUNDERSTORMS...
A VERY ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE THROUGH AT
LEAST SUNDAY. SEVERE STORMS WILL BE POSSIBLE EACH DAY...ESPECIALLY
DURING THE MID AFTERNOON INTO THE LATE EVENING. AT THIS
TIME...SATURDAY MAY HAVE THE GREATEST POTENTIAL FOR SEVERE WEATHER
AS A STRONG STORM SYSTEM APPROACHES THE SOUTHERN PLAINS.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Local storm report, May 6, 4:38 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
438 PM CDT WED MAY 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     TORNADO          9 SW LAHOMA             36.30N 98.20W
05/06/2015                   MAJOR              OK   STORM CHASER

&&

FM
Local storm report, May 6, 5:24 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
524 PM CDT WED MAY 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             3 W TRUSCOTT            33.75N 99.86W
05/06/2015  M1.50 INCH       KNOX               TX   CO-OP OBSERVER

&&

FM
Local storm report, May 6, 5:33 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
533 PM CDT WED MAY 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             4 SE CROWELL            33.94N 99.67W
05/06/2015  E1.75 INCH       FOARD              TX   TRAINED SPOTTER

&&

FM
Local storm report, May 6, 5:47 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
547 PM CDT WED MAY 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HAIL             HILLSDALE               36.56N 97.99W
05/06/2015  E1.75 INCH       GARFIELD           OK   EMERGENCY MNGR

&&

FM
Local storm report, May 6, 5:49 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
549 PM CDT WED MAY 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     TORNADO          4 WNW NORMAN            35.24N 97.51W
05/06/2015                   CLEVELAND          OK   STORM CHASER

            BRIEF TOUCHDOWN AT THE INTERSECTION OF 48TH AND ROBINSON.

&&

FM
Local storm report, May 6, 5:55 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
555 PM CDT WED MAY 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     TSTM WND GST     5 WNW NORMAN            35.25N 97.52W
05/06/2015  E70.00 MPH       CLEVELAND          OK   TRAINED SPOTTER

            ROTATING WALL CLOUD REPORTED AS WELL.

&&

FM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 9:12 PM CDTSpecial Weather StatementOUNHarmon33 min
May 5, 10:20 PM CDTSpecial Weather StatementOUNGrady25 min
May 5, 10:44 PM CDTSpecial Weather StatementOUNGrady31 min
May 5, 10:47 PM CDTSevere Thunderstorm WarningOUNKiowa28 min
May 5, 11:41 PM CDTFlash Flood WarningOUNCaddo, Canadian, Comanche, Grady, Kiowa3 hr
May 5, 11:47 PM CDTSpecial Weather StatementOUNLogan, Oklahoma28 min
May 5, 11:56 PM CDTSpecial Weather StatementOUNGrady34 min
May 6, 12:00 AM CDTSevere Thunderstorm WarningOUNGarfield, Noble30 min
May 6, 12:21 AM CDTAreal Flood AdvisoryOUNCleveland, Oklahoma114 min
May 6, 12:27 AM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Grady, Kingfisher, Logan, McClain and 2 more48 min
May 6, 1:02 AM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Murray28 min
May 6, 1:40 AM CDTFlash Flood WarningOUNCleveland, McClain3 hr
May 6, 2:11 AM CDTAreal Flood AdvisoryOUNGrady, Stephens3 hr
May 6, 2:42 AM CDTSevere Thunderstorm WarningOUNPottawatomie, Seminole33 min
May 6, 3:11 AM CDTSpecial Weather StatementOUNMcClain, Pottawatomie34 min
May 6, 3:36 AM CDTAreal Flood AdvisoryOUNHughes, Pottawatomie, Seminole3 hr
May 6, 3:41 AM CDTSevere Thunderstorm WarningOUNHughes, Seminole34 min
May 6, 6:10 AM CDTRiver Flood WarningOUNPottawatomie, Seminole5 days
May 6, 6:46 AM CDTSpecial Weather StatementOUNLincoln29 min
May 6, 12:46 PM CDTSevere Thunderstorm WarningOUNCaddo26 min
May 6, 2:11 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche49 min
May 6, 2:45 PM CDTTornado WarningOUNCaddo30 min
May 6, 3:03 PM CDTSevere Thunderstorm WarningOUNBlaine, Major42 min
May 6, 3:10 PM CDTTornado WarningOUNCaddo, Grady35 min
May 6, 3:35 PM CDTSpecial Weather StatementOUNCleveland, Oklahoma25 min
May 6, 3:43 PM CDTTornado WarningOUNGrady32 min
May 6, 3:45 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Blaine, Garfield, Grant, Major45 min
May 6, 4:03 PM CDTTornado WarningOUNAlfalfa, Garfield, Grant, Major27 min
May 6, 4:12 PM CDTTornado WarningOUNGrady33 min
May 6, 4:27 PM CDTTornado WarningOUNMajor33 min
May 6, 4:43 PM CDTTornado Warning EmergencyOUNGrady, McClain47 min
May 6, 4:48 PM CDTSevere Thunderstorm WarningOUNCuster, Dewey42 min
May 6, 4:52 PM CDTTornado WarningOUNAlfalfa, Garfield, Major23 min
May 6, 5:15 PM CDTTornado WarningOUNAlfalfa, Garfield, Grant, Major30 min
May 6, 5:21 PM CDTSevere Thunderstorm WarningOUNCaddo, Grady39 min
May 6, 5:24 PM CDTSevere Thunderstorm WarningOUNBlaine, Dewey51 min
May 6, 5:25 PM CDTTornado Warning EmergencyTornado observedCatastrophic damage threatOUNCleveland, Grady, McClain9 min
May 6, 5:29 PM CDTTornado WarningOUNCleveland, McClain31 min
May 6, 5:44 PM CDTTornado WarningOUNGarfield, Grant31 min
May 6, 5:55 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman50 min
May 6, 5:56 PM CDTTornado WarningOUNCleveland34 min
May 6, 6:04 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant41 min
May 6, 6:04 PM CDTSevere Thunderstorm WarningOUNCotton, Tillman16 min
May 6, 6:09 PM CDTSevere Thunderstorm WarningOUNCleveland, Oklahoma51 min
May 6, 6:12 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Grady48 min
May 6, 6:13 PM CDTSevere Thunderstorm WarningOUNGrant32 min
May 6, 6:17 PM CDTTornado WarningOUNCleveland, Oklahoma28 min
May 6, 6:18 PM CDTSevere Thunderstorm WarningOUNBlaine, Dewey, Major42 min
May 6, 6:21 PM CDTSevere Thunderstorm WarningOUNAlfalfa24 min
May 6, 6:31 PM CDTTornado WarningOUNCaddo, Canadian, Grady29 min
May 6, 6:36 PM CDTTornado Warning Tornado observedOUNBlaine, Dewey, Major24 min
May 6, 6:39 PM CDTTornado WarningOUNCleveland, Lincoln, Oklahoma, Pottawatomie20 min
May 6, 6:43 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant32 min
May 6, 6:48 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman29 min
May 6, 6:57 PM CDTTornado WarningOUNGrant33 min
May 6, 6:57 PM CDTTornado Warning Tornado observedOUNGrady33 min

Nearby

Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.